Dec 1, 2006
Dr. Frascino I am very worried about our son who is in ICU due to Kaposi's Sarcoma in the intestinal tract and colon. His CD4 count is 30 and viral load over 750,000. He was started on HAART (Travada/Kaletra). His problem is that he has had to get numerous blood transfusions. He was last released from the hospital with a red blood count of 30; after two weeks at home he was slowing getting weaker. He is now in ICU and his blood count had dropped to 15 (getting another session of blood transfusion). His heart rate was over 150 and was given fluids to reduce it; now he has swollen legs and stomach. What is yours diagnosis? Is he going to get better? Please doctor, I am very worried about what is happening to him. There was talk of starting him on DOXIL, but because of everything else going on this treatment is on hold. Please give us your advice.
Response from Dr. Frascino
There is no doubt your son is very ill with advanced-stage AIDS complicated by Kaposi's sarcoma and anemia. I cannot evaluate or manage his problem over the Internet. I urge you to discuss your concerns with his HIV specialist. What I can tell you is that I've seen some miraculous improvements in situations similar to your son's.
Doxil can be very effective in treating Kaposi's. In addition, Kaposi's sarcoma often regresses spontaneously if HAART decreases the HIV viral load and allows for immune reconstitution (increases the CD4 count). The most important thing at this time is for your son to work closely with a comprehensive, competent and compassionate HIV specialist.
Please give him a hug from me and remind him there is hope for significant improvement.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risks Of Contracting HIV From Picking Your Nose
- Blood In Urine After Masturbation Worried I Have HIV
- Bloody Urine After Lap Dance Worried I Have HIV
- Dry Mouth After Anal Sex Worried I Have HIV
- Psoriasis After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Stinging Pain After Blowjob Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.